MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis; it remains implanted.The product investigation could not identify a root cause.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A patient reported that following a cataract extraction with intraocular lens (iol) implant procedure, the vision was terrible, everything was wavy.The patient was told she had an epiretinal membrane macular pucker, and that it could only be cured by surgery that is considered risky.Approximately 2 years later the patient reported that she could not see out of the eye where the cataract was removed.She was sent to see a retina specialist, but the doctor was not sure what had happened.She was sent to a hospital for an angiogram of her eye.The diagnosis was an epiretinal membrane but the patient believes there was some doubt.She can see fairly well with both eyes open.When she closes the fellow eye, she cannot see well enough to read or much else.A straight line is now wavy and letters jump up and down.Further information provided by the patient that the eye wasn't good as soon as she left surgery.

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11800968
Report Number9612169-2021-00115
Device Sequence Number1020453
Product Code HQL
UDI-Device Identifier00380652332699
UDI-Public00380652332699
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/31/2021
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.215
Device Lot Number21169430
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR